MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120408
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 01/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported that during a pulserider-assisted coil embolization of an unruptured aneurysm on the anterior communicating artery (acom), the guiding catheter (gc), an 8f optimo guiding catheter (tokai medical) was guided to the right internal carotid artery (ica) via the right femoral artery (fa) approach.The sofia ¿ 5f distal access catheter (microvention) was guided to the c1 segment of the ica, from which the prowler select plus microcatheter (catalog / lot# unknown) and a headway® 17 microcatheter (microvention) were inserted.The prowler select plus microcatheter was advanced to the a1 segment ¿ anterior cerebral artery (aca).A pulserider 10t, 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (211d / lot# unknown) was implanted in a hybrid position.The headway® 17 microcatheter made the approach toward the aneurysm via trans-cell technique and coil embolization was initiated.The complaint coil, a 4mm x 8cm galaxy g3 xsft (glx120408 / 30701280) was used, but it became protruded to the neck side.The issue was not resolved despite rewinding several times.The coil was removed once from the patient¿s body.The position of the headway® 17 microcatheter i the aneurysm was changed.It was reported that the complaint coil could not be used and be re-sheathed because the introducer sheath had been damaged during the first attempt.A new 4mm x 8cm galaxy g3 xsft (glx120408) was opened and implanted in the aneurysm.After that, additional coils were added, a total of 19 coils (g3, g3 xsft, and g3 mini) were implanted and coil embolization was completed.The pulserider anrd was detached and final contrast imaging was performed.It was at that time that a slight thrombus was confirmed at the a2 segment of the aca.After activating clotting time (act) was measured and confirmed, antiplatelet agent ozagrel was administered intravenously.The physician waited for 15 minutes and confirmed that the thrombus had disappeared, the procedure was deemed completed.It was reported that continuous flush was maintained.There was no post-operative issue / problem detected in the patient.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Conclusion: the healthcare professional reported that during a pulserider-assisted coil embolization of an unruptured aneurysm on the anterior communicating artery (acom), the guiding catheter (gc), an 8f optimo guiding catheter (tokai medical) was guided to the right internal carotid artery (ica) via the right femoral artery (fa) approach.The sofia ¿ 5f distal access catheter (microvention) was guided to the c1 segment of the ica, from which the prowler select plus microcatheter (catalog / lot# unknown) and a headway® 17 microcatheter (microvention) were inserted.The prowler select plus microcatheter was advanced to the a1 segment ¿ anterior cerebral artery (aca).A pulserider 10t, 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (211d / lot# unknown) was implanted in a hybrid position.The headway® 17 microcatheter made the approach toward the aneurysm via trans-cell technique and coil embolization was initiated.The complaint coil, a 4mm x 8cm galaxy g3 xsft (glx120408 / 30701280) was used, but it became protruded to the neck side.The issue was not resolved despite rewinding several times.The coil was removed once from the patient¿s body.The position of the headway® 17 microcatheter i the aneurysm was changed.It was reported that the complaint coil could not be used and be re-sheathed because the introducer sheath had been damaged during the first attempt.A new 4mm x 8cm galaxy g3 xsft (glx120408) was opened and implanted in the aneurysm.After that, additional coils were added, a total of 19 coils (g3, g3 xsft, and g3 mini) were implanted and coil embolization was completed.The pulserider anrd was detached and final contrast imaging was performed.It was at that time that a slight thrombus was confirmed at the a2 segment of the aca.After activating clotting time (act) was measured and confirmed, antiplatelet agent ozagrel was administered intravenously.The physician waited for 15 minutes and confirmed that the thrombus had disappeared, the procedure was deemed completed.It was reported that continuous flush was maintained.There was no post-operative issue / problem detected in the patient.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30701280) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil protrusion into parent vessel is a known potential complication associated with the use of embolic coils in endovascular embolization of intracranial aneurysms and is listed in the instructions for use (ifu) as such.Coil protrusion into parent vessel could result in non-target site embolization, ischemia, or infarct or may require additional intervention.In addition, medication was given to treat the cerebral thrombosis; a known potential adverse event associated with coil embolization procedures.Therefore, the event meets mdr reporting criteria with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00091, and 3008114965-2023-00092.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 10-mar-2023.[additional information]: on 10-mar-2023, limited additional information was received.The information indicated that the lot number of the pulserider anrd could not be obtained; the catalog and lot numbers of the other 18 coils used could not be obtained.There were no issues with the 18 coils.Anonymized images / angiographs of the procedure are not available.The information indicated that the procedure had been completed with the complaint device detached when angiography was taken and the physician noticed the thrombus in the a2 segment.Information related to what the physician thought may have caused the thrombus could not be obtained.E.1: initial reporter phone: (b)(6).This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00090, 3008114965-2023-00091, and 3008114965-2023-00092.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 4MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16368903
Report Number3008114965-2023-00090
Device Sequence Number7390782
Product Code KRD
UDI-Device Identifier10886704077732
UDI-Public10886704077732
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberGLX120408
Device Catalogue NumberGLX120408
Device Lot Number30701280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F OPTIMO GUIDING CATHETER (TOKAI MEDICAL).; HEADWAY® 17 MICROCATHETER (MICROVENTION).; MICROCATHETER.; PULSERIDER T, 3MM, 10MM ARCH.; SOFIA ¿ 5F DISTAL ACCESS CATHETER (MICROVENTION).; SYNCHRO SELECT¿ 14 GUIDEWIRE (STRYKER).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown